Thunderstorm Wind, Fulton
- When
- July 29, 1:30 PM EST
- Where
- Fulton County, Rochester
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.067, -86.217
Law enforcement reported trees down in Rochester.
8 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 29, 10:40 AM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1040 AM EST MON JUL 29 2002 COLD FRONT CURRENTLY LOCATED FROM U.P. OF MICHIGAN SOUTH THROUGH WESTERN ILLINOIS TO OKLAHOMA. RAIN SHOWERS ARE AHEAD OF THE FRONT WITH THUNDERSTORMS MAINLY NORTH OVER NORTHERN LOWER MICHIGAN. LOWER CLOUDS ARE STARTING TO ADVECT IN FROM THE WEST. TEMPERATURES HAVE INCREASED STEADILY THIS MORNING BUT WILL INCREASE AT A SLOWER RATE THROUGH EARLY AFTERNOON...ESPECIALLY OVER NORTHWESTERN ZONES. WILL UPDATE ZONES TO INCREASE AFTERNOON HIGHS TO NEAR 90 IN SOUTHERN ZONES. REST OF FORECAST LOOKS ON TRACK AS FRONT MOVES THROUGH REGION THIS AFTERNOON AND TONIGHT. MODELS ARE NOT AS UNSTABLE FOR THIS AFTERNOON AS THEY WERE THIS TIME YESTERDAY. HOWEVER CAPE VALUES ARE STILL PROGGED TO BE ABOVE 2000 J/KG...ESPECIALLY IN EASTERN ZONES WHICH WILL SEE A LONGER PERIOD OF INSOLATION THROUGH EARLY AFTERNOON. DIRECTIONAL SHEAR WITH HEIGHT IS STILL NOT TOO IMPRESSIVE BUT UPPER WINDS ARE STILL STRONG. ISOLATED SEVERE STORMS ARE STILL POSSIBLE THIS AFTERNOON WITH STRONG WINDS THE MAIN THREAT. UPDATED ZONES OUT SHORTLY. .IWX...NONE. OHARA
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-292200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1104 AM EST MON JUL 29 2002 ...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN INDIANA... NORTHWEST OHIO AND EXTREME SOUTHERN LOWER MICHIGAN... THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER INDICATES THAT NORTHERN INDIANA...NORTHWEST OHIO AND EXTREME SOUTHERN LOWER MICHIGAN ARE UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH THIS EVENING. A COLD FRONT...LOCATED OVER THE WESTERN GREAT LAKES...WILL MOVE ACROSS THE AREA THIS AFTERNOON. A WARM...MOIST AND UNSTABLE AIR MASS IS IN PLACE AND WILL INTERACT WITH THE ADVANCING FRONT...SETTING OFF THUNDERSTORMS. SOME OF THESE STORMS MAY REACH SEVERE LIMITS...WITH THE MAIN THREAT BEING STRONG WINDS TO 60 MPH. LARGE HAIL AND VERY HEAVY RAINFALL ARE ALSO POSSIBLE WITH THESE THUNDERSTORMS. THE MOST LIKELY TIME FRAME FOR SEVERE WEATHER WILL BE BETWEEN 1 PM EST AND 7 PM EST. SPOTTER ACTIVATION MAY BE NEEDED BY EARLY AFTERNOON. IN ADDITION TO THE SEVERE WEATHER HAZARD THIS AFTERNOON...HOT AND HUMID CONDITIONS WILL CAUSE HEAT INDEX VALUES TO RISE TO AROUND 100 DEGREES OVER NORTHEAST INDIANA AND NORTHWEST OHIO. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX OHARA
The Northern Indiana radar (KIWX), 54 km away, was scanning. The volume nearest the first event began at 18:31 UTC.
8 thunderstorm wind, 1 lightning. Local standard time, as filed.
Law enforcement reported trees down in Rochester.
Local utility reported trees on power lines causing power outages in and around the Treaty area.
Local utility reported trees and power lines down north of Pierceton.
HAM radio operator reported trees and power lines down west of Columbia City.
Law enforcement reported trees down countywide.
Law enforcement reported power lines down near Aboite township.
Law enforcement reported trees down on power lines in Poe.
Newspaper report and photo of large trees down in Dunkirk.
Lightning struck a home causing a fire that destroyed half of the roof. Major smoke and water damage occurred to the remainder of the dwelling.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307833, 5307834, 5307835, 5307836, 5307837, 5307838, 5306529, 5306530, 5306531.